Kentucky, 2007Tornadoes and Hail in Kentucky, October 18 to 19, 2007
October 18 to 19, 2007 · NWS LMK · 35 events in 23 counties and zones
A cold front with strong upper level support collided with a very moist air mass over the lower Ohio Valley. The result was a widespread outbreak of severe thunderstorms, and six confirmed tornadoes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $2.2 million
- Crop damage
- $60,000
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front with strong upper level support collided with a very moist air mass over the lower Ohio Valley. The result was a widespread outbreak of severe thunderstorms, and six confirmed tornadoes. The storms produced property damage, downed trees and power lines, and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Oct 18, 5:48 PM EST, 20 minutes earlier.
Area forecast discussion, Oct 18, 5:48 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT THU OCT 18 2007
.AVIATION (00Z TAFS):...
DEALING WITH SUPERCELLS FOR THE SHORT TERM ...ESPECIALLY SDF VCNTY.
LATER TONIGHT HAVE TO DEAL WITH LIKELY SQUALL LINE OF TSTMS MOVING
WEST TO EAST ACROSS FA STARTING 4-6Z SDF AND 7-9Z LEX. WILL GO WI
SCT TO BKN SC DEVELOPING FRIDAY MORNING ACROSS NRN KY WITH OUR
REGION BEING ON THE SOUTHERN FRINGES OF THE WRAP AROUND CLOUDINESS
ASSOCIATED WITH DEEP LOW WELL TO OUR NORTH. --21
&&
.MESOSCALE UPDATE...
ORGANIZED SEVERE WEATHER THREAT CONTINUES TO UNFOLD ACROSS THE AREA
THIS AFTERNOON. CURRENTLY WATCHING A COUPLE OF SUPERCELLS ACROSS
HARRISON COUNTY INDIANA. THIS WILL AFFECT FLOYD AND CLARK COUNTIES
OF SOUTHERN INDIANA IN THE NEXT HOUR.
ADDITIONAL DISCRETE SUPERCELLS ARE ALSO MOVING NE ACROSS FAR NW
KENTUCKY. THESE STORMS WILL AFFECT HANCOCK KY, PERRY AND CRAWFORD
COUNTIES IN SOUTHERN INDIANA WITHIN THE NEXT 60-90 MINUTES.
FURTHER WEST...CELLS ALONG COLD FRONT CONTINUE TO ORGANIZE WELL.
THIS LINE IS ABOUT AN HOUR AWAY FROM THE WABASH RIVER AND WILL
AFFECT OUR AREA LATER TONIGHT.
-JARVIS
.SHORT TERM (TONIGHT)...
...ORGANIZED SEVERE WEATHER EVENT EXPECTED TONIGHT...
FIRST ORDER OF BUSINESS IS A TORNADO WATCH WHICH WAS ISSUED AT 1840Z
AND RUNS TILL 4Z TONIGHT FOR WRN TWO THIRDS OF CWA. ATMOSPHERE IS
ON THE RECOVERY FROM THIS MORNINGS CONVECTION. BETTER INSTABILITY
IS STARTING TO NOSE IN FROM THE WSW AS CLOUDS BREAK UP ALLOWING SFC
HEATING. CAPES APPROACHING 1000 J/KG OVER FAR WRN CWA. THINKING
SCATTERED T-STORMS MAY DEVELOP AHEAD OF THE FRONT EARLY THIS EVENING
OVER WRN CWA WHICH IS IN THE WATCH AREA. EXPECTING CONVECTION TO
REMAIN WEST AND SOUTH ALONG THE BEST INSTABILITY AXIS UNTIL THEN.
MAIN EVENT STILL ON TRACK FOR TONIGHT. ONLY MINOR TWEAKS TO THE
GRIDS FOR TONIGHT. LAPS 50 TO 60 KT BULK SHEAR WILL MAKE QUITE A
FAVORABLE ENVIRONMENT FOR DAMAGING WINDS AS WAS OBSERVED WITH
CONVECTION OVER IL AND MO YESTERDAY AFTERNOON/EVENING. GOOD LL SHEAR
ESPECIALLY OVER WEST CENTRAL KY AND SOUTHERN INDIANA WILL CONTINUE
TO SUPPORT AN ISOLATED TORNADO THREAT. THINKING IS THAT CELLS WILL
PROBABLY INITIATE OVER WRN KY AND IN/IL EARLY THIS EVENING AND
EVOLVE INTO A SQUALL LINE ESPECIALLY BY THE TIME THE COLD FRONT
REACHES CENTRAL AND ERN PORTIONS OF CWA AROUND 5Z TO 9Z.
BE SURE TO TURN ON YOUR WEATHER RADIOS THIS EVENING TO REMAIN ALERT
OF SEVERE WEATHER UPDATES.
--AML
&&
.LONG TERM (FRI THRU THU)...
WELL BE PUTTING ALL OUR RESOURCES INTO THE POTENTIAL WIDESPREAD
SEVERE EVENT LATER TODAY AND TONIGHT...AND HENCEFORTH WILL BE MAKING
NO OR JUST SUBTLE CHANGES IN THIS PERIOD. STILL LOOKS LIKE A WARM
WEEKEND...TRENDING SIGNIFICANTLY COOLER AT THE START OF THE NEW
WORKWEEK WITH NEXT SIGNIFICANT CHANCE OF RAIN ON MONDAY.
DK
&&
LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Oct 18, 3:00 PM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT THU OCT 18 2007
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
400 PM EDT THU OCT 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT EDT FOR ALL OF
SOUTH-CENTRAL INDIANA AND MOST OF CENTRAL KENTUCKY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN
INDIANA AND WEST CENTRAL KENTUCKY EARLY TONIGHT WELL AHEAD OF AN
ADVANCING COLD FRONT. THESE STORMS ARE EXPECTED TO BE SEVERE WITH
THE MAIN THREATS BEING DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...
AND ISOLATED TORNADOES. DANGEROUS LIGHTNING AND HEAVY DOWNPOURS CAN
ALSO BE EXPECTED.
A MORE ORGANIZED THREAT OF SEVERE THUNDERSTORMS IS EXPECTED LATER
TONIGHT AS THUNDERSTORM CELLS MERGE INTO A SQUALL LINE AHEAD OF THE
APPROACHING COLD FRONT. THIS LINE IS EXPECTED TO MOVE ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY BETWEEN 9 PM EDT TONIGHT AND 3
AM EDT FRIDAY. THE MAIN THREAT FROM THESE SEVERE THUNDERSTORMS WILL
BE DAMAGING STRAIGHT LINE WINDS ALONG WITH DANGEROUS LIGHTNING AND
HEAVY DOWNPOURS. LARGE HAIL AND ISOLATED TORNADOES WILL ALSO BE
POSSIBLE WITH SOME OF THESE STORMS TONIGHT.
SINCE THESE SEVERE STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA AT
NIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO TO
ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A WARNING
IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER FATALITIES OCCUR
LATE AT NIGHT.
OUTSIDE OF ALL THUNDERSTORM ACTIVITY...SOUTHERLY WINDS ARE EXPECTED
TO BE VERY GUSTY TONIGHT. GUSTS NEAR 30 MPH WILL BE POSSIBLE ACROSS
THE ENTIRE OUTLOOK REGION...SO MOTORISTS SHOULD USE CAUTION ON
WEST-TO-EAST ROADWAYS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN NEXT MONDAY
AND TUESDAY AS ANOTHER SYSTEM MOVES EAST INTO THE OHIO VALLEY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD KEEP WATCH FOR SEVERE WEATHER
THIS EVENING INTO THE OVERNIGHT HOURS...AND REPORT ANY SIGNIFICANT
HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE.
AML/DK
In the hours before
Local storm report, Oct 18, 4:40 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG 5 SW HAWESVILLE 37.85N 86.82W
10/18/2007 HANCOCK KY LAW ENFORCEMENT
1 TREE DOWN IN CHAMBERS AREA ALONG WITH PEA SIZE HAIL
&&
LDLocal storm report, Oct 18, 4:43 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
543 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 4 NE JASPER 38.43N 86.88W
10/18/2007 M0.75 INCH DUBOIS IN TRAINED SPOTTER
HAIL COVERING GROUND
&&
LDLocal storm report, Oct 18, 5:28 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
628 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM TSTM WND GST NEW AMSTERDAM 38.10N 86.28W
10/18/2007 E80 MPH HARRISON IN PUBLIC
&&
LDLocal storm report, Oct 18, 5:39 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
639 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG 8 S CORYDON 38.10N 86.13W
10/18/2007 HARRISON IN LAW ENFORCEMENT
NUMEROUS TRESS DOWN
&&
LDLocal storm report, Oct 18, 5:43 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
643 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST LANESVILLE 38.24N 85.98W
10/18/2007 E60 MPH HARRISON IN LAW ENFORCEMENT
1/2 INCH HAIL IN ADDITION
&&
LDSpecial weather statement, Oct 18, 5:44 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT THU OCT 18 2007
INZ089-KYZ023-024-190045-
PERRY IN-HANCOCK KY-BRECKINRIDGE KY-
INCLUDING THE CITIES OF...TELL CITY...HAWESVILLE...HARDINSBURG
544 PM CDT THU OCT 18 2007
...MORE SEVERE THUNDERSTORMS TO AFFECT THE AREA WITHIN THE NEXT HOUR...
AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING SEVERAL STRONG TO SEVERE THUNDERSTORMS ACROSS FAR
NORTHWEST KENTUCKY. THESE STORMS WERE JUST SOUTHWEST OF THE
OWENSBORO AREA AND MOVING NORTHEAST AT 50 MPH.
THESE STORMS WILL AFFECT HANCOCK AND PERRY COUNTIES WITHIN THE
NEXT HOUR OR SO. ADDITIONAL THUNDERSTORMS WILL ALSO MOVE THROUGH
THE REGION LATER THIS EVENING.
RESIDENTS OF HANCOCK AND PERRY COUNTIES AS WELL AS SURROUNDING
AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS
AND BE PREPARED TO IMMEDIATE ACTION IF A WARNING IS ISSUED.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR FURTHER DETAILS
AND POSSIBLE WARNINGS.
JARVIS
Event by event
25 thunderstorm wind, 6 tornado, 4 hail. Local standard time, as filed.
Hail, Jefferson
- When
- October 18, 6:08 PM EST
- Where
- Jefferson County, 2.57 mi NW of Highlands
- Measured
- 1.25 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 38.257, -85.713
Hail 1.25 inch in diameter fell in the Crescent Hill area with a storm that later produced a brief EF0 tornado farther east.
Thunderstorm Wind, Jefferson
- When
- October 18, 6:10 PM EST
- Where
- Jefferson County, 2.1 mi N of Highlands to 1.92 mi N of Highlands
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 38.260, -85.687
A gas station awning was damaged and a large oak tree was felled by winds estimated at 70 kts in the Hillcrest area of Louisville.
Tornado, Jefferson
- When
- October 18, 6:10 PM EST to 6:11 PM EST
- Where
- Jefferson County, 2.35 mi NW of Highlands to 2.33 mi NNW of Highlands
- Rating
- EF0
- Path length
- 0.04 mi
- Path width
- 10 yd
- Property damage
- $3,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.258, -85.704
The EF-0 tornado touched down briefly at a grocery store at 2200 Brownsboro Road. It blew out windows in the grocery and in a dry cleaners located in the same structure. A shopping cart corral was blown into a car, and a large power pole was blown down.
Tornado, Hancock
- When
- October 18, 5:18 PM CST to 5:32 PM CST
- Where
- Hancock County, 3.22 mi SSW of Utility to 1.29 mi WSW of Hawesville
- Rating
- EF1
- Path length
- 6.43 mi
- Path width
- 200 yd
- Continued into
- Daviess, Ky (PAH)
- Property damage
- $150,000
- Crop damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.830, -86.860
The tornado crossed into Hancock County from Daviess County, KY, near Highway 1389. It continued northeast, with intermittent touchdowns, until it lifted in the southwest outskirts of Hawesville. A mobile home was destroyed along Highway 1389. Several barns and sheds were blown down near the intersection of highways 271 and 1389. Most of the damage, however, was in the form of large trees being uprooted or snapped. The parent thunderstorm crossed into Perry County, IN, where it later produced another tornado to the northeast of Cannelton.
Thunderstorm Wind, Jefferson
- When
- October 18, 6:48 PM EST to 6:50 PM EST
- Where
- Jefferson County, 0.79 mi SE of Harrods Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.321, -85.621
Trees were downed in the Brownsboro Road area.
Thunderstorm Wind, Meade
- When
- October 18, 7:25 PM EST
- Where
- Meade County, Battletown
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 38.070, -86.300
A building along Big Bend Road sustained roof damage. Several trees were downed.
Thunderstorm Wind, Ohio
- When
- October 18, 7:34 PM CST
- Where
- Ohio County, Heflin
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 37.500, -87.000
Thunderstorm winds estimated at nearly 70 mph by law enforcement caused unspecified structural damages.
Hail, Ohio
- When
- October 18, 7:48 PM CST
- Where
- Ohio County, 0.69 mi N of Jingo
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.510, -86.820
Thunderstorm Wind, Shelby
- When
- October 18, 9:00 PM EST
- Where
- Shelby County, Bagdad
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.270, -85.050
Tornado, Breckinridge
- When
- October 18, 8:26 PM CST to 8:33 PM CST
- Where
- Breckinridge County, 1.35 mi SW of Rosetta to 1.7 mi NE of Rosetta
- Rating
- EF2
- Path length
- 3.05 mi
- Path width
- 300 yd
- Property damage
- $300,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.786, -86.287
The EF-2 tornado began one mile east northeast of Stinnettsville, and moved to the northeast through Rosetta, where most of the damage occurred. A church was destroyed. A nearby home lost a large section of roof. Two large outbuildings were destroyed. A 16 foot trailer was moved and wrapped around a tree. Winds moved a 4500 pound tractor seven feet. A pickup truck was thrown 75 feet and flipped over. Numerous trees along the tornado path were uprooted or snapped.
Thunderstorm Wind, Trimble
- When
- October 18, 9:27 PM EST to 9:30 PM EST
- Where
- Trimble County, 0.69 mi S of Milton
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.710, -85.370
Trees and power lines were downed. A trained spotter estimated at 70 mph wind gust.
Thunderstorm Wind, Logan
- When
- October 18, 8:43 PM CST to 8:46 PM CST
- Where
- Logan County, Auburn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.870, -86.700
Trees and power lines were downed.
Thunderstorm Wind, Breckinridge
- When
- October 18, 8:45 PM CST to 8:52 PM CST
- Where
- Breckinridge County, 1.09 mi W of Big Spg
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.800, -86.170
Tornado, Meade
- When
- October 18, 9:50 PM EST to 9:55 PM EST
- Where
- Meade County, 1 mi NNW of Flaherty to 3.25 mi SW of Muldraugh
- Rating
- EF1
- Path length
- 4.11 mi
- Path width
- 300 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.843, -86.077
The tornado touched down a mile north northwest of Flaherty, and lifted near Camp Carlson in the southern portion of Fort Knox. Damage from the tornado was consistent with an EF-1 tornado. Most of the damage was concentrated near the intersection of U.S. 60 and County Road 1882. The Rock Inn sustained roof damage, and a service station canopy was knocked over. The tornado also uprooted large trees along the damage path.
Thunderstorm Wind, Ohio
- When
- October 18, 8:57 PM CST to 8:59 PM CST
- Where
- Ohio County, 0.69 mi N of Beaver Dam
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.410, -86.880
Trees and power lines were downed.
Thunderstorm Wind, Meade
- When
- October 18, 10:07 PM EST
- Where
- Meade County, Flaherty
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 37.830, -86.070
A tree was blown on to a house. One person was injured.
Thunderstorm Wind, Ohio
- When
- October 18, 9:15 PM CST
- Where
- Ohio County, 1.65 mi E of Hartford
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 37.450, -86.890
The roof was blown off a building in Hartford.
Hail, Butler
- When
- October 18, 9:18 PM CST
- Where
- Butler County, Logansport
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.280, -86.780
Thunderstorm Wind, Jefferson
- When
- October 18, 10:20 PM EST
- Where
- Jefferson County, 1.49 mi NNW of Audubon Park
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.220, -85.740
Power lines were downed in several parts of the Louisville Metro area.
Tornado, Bullitt
- When
- October 18, 10:20 PM EST to 10:26 PM EST
- Where
- Bullitt County, 0.34 mi E of Hubers to 1.97 mi ENE of Hubers
- Rating
- EF1
- Path length
- 1.64 mi
- Path width
- 200 yd
- Property damage
- $35,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.031, -85.694
The tornado damaged two outbuildings near the initial touchdown point. It also downed trees, and the damage pattern of the trees indicated a rotary circulation. At this point the tornado moved out over a wooded and largely inaccessible area, where it may have been on the ground intermittently. Most of the structural damage occurred in about the last three quarters of a mile of the damage path. In this stretch, a few houses had chimney and roof damage. The tornado also knocked down some vertical columns on a porch overhang. The roof was blown off a cinder block garage, and three of the garage walls were collapsed.
Thunderstorm Wind, Logan
- When
- October 18, 9:28 PM CST to 9:30 PM CST
- Where
- Logan County, 0.89 mi SW of Russellville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.840, -86.890
Thunderstorm Wind, Warren
- When
- October 18, 9:58 PM CST to 9:59 PM CST
- Where
- Warren County, 0.89 mi SW of Bowling Green
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.970, -86.440
Hail, Grayson
- When
- October 18, 10:00 PM CST
- Where
- Grayson County, 0.55 mi E of Caneyville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.420, -86.490
Thunderstorm Wind, Oldham
- When
- October 18, 11:00 PM EST
- Where
- Oldham County, 5.79 mi ENE of Westport
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.512, -85.371
Straight line winds destroyed an old barn and uprooted some trees near the Trimble County line.
Thunderstorm Wind, Trimble
- When
- October 18, 11:00 PM EST
- Where
- Trimble County, 4.42 mi SSE of Wises Lndg
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.511, -85.370
Thunderstorm winds damaged a carport and a chimney at one home, and blew a tree on to another house on the Oldham County line. Minor damage was also sustained to metal sections of nearby outbuildings.
Thunderstorm Wind, Hart
- When
- October 18, 10:50 PM CST to 10:55 PM CST
- Where
- Hart County, 0.73 mi SE of Horse Cave to 1.39 mi E of Horse Cave
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $1.5 million
- Crop damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.173, -85.910
A large section of roof was blown off the Dart Plant building on U.S Highway 31W. Several tobacco barns and warehouses, and other industrial buildings suffered structural damage on east Main Street.
Thunderstorm Wind, Larue
- When
- October 19, 12:00 AM EST to 12:03 AM EST
- Where
- Larue County, 0.55 mi E of Hodgenville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.570, -85.740
Over a dozen trees were downed in and around Hodgenville.
Thunderstorm Wind, Edmonson
- When
- October 18, 11:05 PM CST
- Where
- Edmonson County, Windyville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.220, -86.330
An outbuilding and a home damaged in Windyville.
Thunderstorm Wind, Taylor
- When
- October 19, 12:30 AM EST
- Where
- Taylor County, 1.38 mi N of Arista
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 37.390, -85.300
Barns were blown down. The roof was blown off a metal building.
Tornado, Marion
- When
- October 19, 12:36 AM EST to 12:38 AM EST
- Where
- Marion County, 0.81 mi SW of Bradfordsville to 0.3 mi SSE of Bradfordsville
- Rating
- EF0
- Path length
- 0.77 mi
- Path width
- 20 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.492, -85.160
The tornado touched down about three quarters of a mile southwest of Bradfordsville near the intersection of Bradfordsville and Thornton Roads. A mobile home was rolled over and two homes suffered shingle damage. An outbuilding also sustained minor damage, and several small trees were downed. From here, the tornado moved east-northeast into Bradfordsville, doing significant tree damage, snapping power poles, and destroying several outbuildings, one of which collapsed onto a speedboat. When the tornado lifted, the parent thunderstorm continued to cause extensive tree damage on the eastern side of Bradfordsville. Structural and tree damage from the tornado was consistent with an EF-0 tornado.
Thunderstorm Wind, Boyle
- When
- October 19, 1:03 AM EST to 1:06 AM EST
- Where
- Boyle County, 0.88 mi SE of Danville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.640, -84.770
Several trees were downed.
Thunderstorm Wind, Garrard
- When
- October 19, 1:17 AM EST
- Where
- Garrard County, Lancaster
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.620, -84.580
Thunderstorm Wind, Fayette
- When
- October 19, 1:26 AM EST
- Where
- Fayette County, 2.29 mi ESE of Jonestown
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 37.970, -84.460
Thunderstorm Wind, Clark
- When
- October 19, 1:40 AM EST to 1:42 AM EST
- Where
- Clark County, 1.49 mi NNW of Winchester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.000, -84.190
Thunderstorm Wind, Madison
- When
- October 19, 1:56 AM EST to 1:59 AM EST
- Where
- Madison County, 0.55 mi E of Middletown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 37.580, -84.290
Trees were blown on to power lines.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Michigan, October 18, 20072 deaths · $15 million · EF2 · 76 events
- Tornadoes and Hail in Kentucky, October 18, 200719 injured · $16 million · EF3 · 38 events
- Tornadoes and Hail in Indiana, October 18, 20078 injured · $15 million · EF3 · 18 events
- Tornadoes and Hail in Michigan, October 18, 20071 death · 1 injured · $3.2 million · EF2 · 33 events
- Tornadoes and Hail in Indiana, October 18, 2007$1.1 million · EF3 · 16 events
- High Wind and Strong Wind in Washington, October 18, 20071 death · 1 injured · $5.6 million · 54 kt wind · 11 events
- Tornadoes and Hail in Michigan, October 18 to 19, 20072 injured · $1.6 million · EF1 · 14 events
- Tornado in Florida, October 18, 20074 injured · $1.0 million · EF1 · 1 event
- Tornado and Damaging Winds in Alabama, October 18, 2007$3.0 million · EF1 · 9 events
- Tornado and Damaging Winds in Tennessee, October 18 to 19, 2007$177,000 · EF1 · 33 events
- Damaging Winds in Illinois, October 18, 2007$279,000 · 61 kt wind · 10 events
- Hail and Damaging Wind in Arkansas, October 18, 20073 injured · $126,000 · 70 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 57891, 57937, 62337, 61631, 57939, 60131, 57902, 57893, 62566, 57961, 57920, 57905, 57963, 60130, 57906, 60189, 57908, 57894, 60190, 62568, 57922, 57923, 57897, 62340, 62341, 57913, 57914, 57915, 57916, 60129, 57917, 57924, 57926, 57918, 57919.